MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71332752
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had left total hip replacement (b)(6) 2016.Patient had dislocated hip on an unknown date and again had second dislocation on (b)(6) 2020.Patient was reviewed by surgeon who determined revision surgery was required to treat unstable hip.Revision surgery completed on (b)(6) 2020, where lateralised liner was used with +4mm femoral head to increase offset and leg length.Surgeon was happy that these revised implants gave the hip greater stability.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the patient was revised as the surgeon determined a revision surgery was required to treat unstable hip.The associated devices, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A clinical analysis noted that one x-ray dated (b)(6) 2020 (2 weeks prior to the revision) and one undated x-ray demonstrated a reduced hip.No other clinical information was provided.The impact to the patient beyond the two dislocations and revision cannot be determined.This reported failure has been identified in the instructions for use and risk management files.Some potential causes of the reported event could include but are not limited to traumatic injury, patient anatomy or limited range of motion.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10002867
Report Number1020279-2020-01388
Device Sequence Number11285944
Product Code MBL
UDI-Device Identifier03596010597984
UDI-Public03596010597984
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332752
Device Catalogue Number71332752
Device Lot Number16DM10461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;